Alert archive / Vermont / Wind Advisories in 2019
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 9, 2019, 2:54 PM EST for Addison County, Chittenden County, Rutland County, Vermont; Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Mar 10, 2019, 6:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 2:54 PM EST (19:54 UTC)
- In effect from
- Mar 10, 2019, 6:00 AM EDT
- Expired
- Mar 10, 2019, 3:13 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 49 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS71 KBTV 091954 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 254 PM EST Sat Mar 9 2019 NYZ027-029>031-VTZ011-017>019-101100- /O.NEW.KBTV.WI.Y.0007.190310T1000Z-190310T2100Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Rutland-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 254 PM EST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT SUNDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 6 AM to 5 PM EDT Sunday. * LOCATIONS...The western slopes of the Green Mountains in Vermont and the northwestern slopes of the Adirondacks in northern New York. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will develop after midnight tonight with the strongest gusts expected during the morning hours on Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected or wind gusts of 50 mph or more. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deal
2 follow-up statements
480 WWUS71 KBTV 100712 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 312 AM EDT Sun Mar 10 2019 NYZ027-029>031-VTZ011-017>019-102100- /O.CON.KBTV.WI.Y.0007.190310T1000Z-190310T2100Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Rutland-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 312 AM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * LOCATIONS...The western slopes of the Green Mountains in Vermont and the northwestern slopes of the Adirondacks in northern New York. * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will develop early this morning with the strongest gusts expected during the late morning and early afternoon hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected or wind gusts of 50 mph or more. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
946 WWUS71 KBTV 101913 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 313 PM EDT Sun Mar 10 2019 NYZ027-029>031-VTZ011-017>019-102015- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-190310T2100Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Rutland-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Malone, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 313 PM EDT Sun Mar 10 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory. Gusty winds southwesterly winds of 25 to 40 mph will remain possible through the overnight hours tonight and through much of Monday. However the threat for wind gusts up to 50 mph has come to an end. High profile vehicles should continue to use caution this evening for localized gusts to 40 mph, especially through mountain passes and across higher elevations. $$ Deal
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 9, 12:41 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 9, 12:41 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 1241 PM EST Sat Mar 9 2019 .SYNOPSIS... Another beautiful spring-like day is on tap for the North Country today with highs climbing into the 30s under mostly clear skies. A warm front moving through the region during the overnight hours will bring snowfall to the region by Sunday morning which will mix with sleet at times before transitioning to rainfall during the late morning/early afternoon hours. Generally, 1 to 2 inches of snowfall is expected with 2-4 inches possible over portions of the Adirondack Mountains. Gusty southeast winds around 25 to 40 mph are also expected to impact the region on Sunday. A weakening cold front will then sweep through on Monday which will keep temperatures slightly below normal. Temperatures will then rebound through the week with afternoon highs warming into the 50s on Thursday and Friday. A weak front may bring some light rain showers to the region late Thursday but the upcoming week looks to be mainly dry. && .NEAR TERM /THROUGH SUNDAY/... As of 1234 PM EST Saturday...Tough to complain about a nice sunny day in March. Temps across the region are in the upper 20s to low 30s with mid 30s expected for day time highs today. Clear skies continue through the afternoon before some high and mid level clouds start to move in and thicken this evening. No significant changes to the forecast in the near term. Previous discussion...Another beautiful spring-like day is on tap for the North Country with a surface high pressure system building across the region. Skies will generally be clear, although a few cirrus may move through the region during the morning hours. A weak boundary will sag south across the region this morning which will cause winds to shift to the north at 4 to 8 mph before switching back to the south late this afternoon. This will inhibit temperatures from realizing their maximum potential but nevertheless, temperatures will warm into the low to upper 30s this afternoon. An occluding frontal boundary associated with a weakening low pressure system crossing the Great Lakes will make it's way into the North Country after midnight tonight. Initially, a warm front will lift through the North Country after midnight which will allow temperatures to start warming during the second half of the overnight period. As this happens, decent isentropic lift will help spread precipitation into the region after midnight. Initially, all precipitation will start off as snowfall but as temperatures aloft begin to warm, some of the snow may mix with or change over to sleet. The warm nose never really gets too pronounced and remains too elevated for much of a freezing rain threat as it looks as most hydrometeors will re-freeze once they pass through the melting layer. With all of that said, it looks like most locations will see anywhere from an inch or two with less than an inch for the northern Champlain Valley and isolated 2-4 inch amounts across the northern Adirondacks. Areas of snow will begin to transition over to rain except east of the Green Mountains where thermal profiles will support snow through the event. Precipitation amounts could be much more but given a strong southeasterly jet accompanying the precipitation, a dry slot will form across much of the North Country come Sunday afternoon. Nevertheless, rain and snow showers will continue through the day on Sunday but will generally be fairly weak due to the dry slot. The aforementioned jet will create some gusty winds during the day on Sunday with widespread southeasterly gusts in the 25 to 40 mph range with the strongest winds on the western slopes of the Adirondacks and Green Mountains. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 256 AM EST Saturday...Mid/upper level trof redevelops across the central Great Lakes into the NE CONUS as sfc low pres lifts into central Canada. This will help to push a cold front across our cwa on Sunday Night into Monday with developing trrn focused snow showers likely. In addition, have noted steepening sfc to 800mb lapse rates under modest low lvl caa on Monday, helping to promote deeper mixing and gusty winds, especially dacks/slv. Taking an average of the top and bottom of mixed layer winds, shows sfc wind gusts of 30 to 35 knots possible Monday. Secondary 850mb jet of 40 to 50 knots will result in gusty winds at summit level. Several potent 5h vort will move quickly from west to east across our cwa from Sunday night thru Monday night in the extremely fast westerly flow aloft. Guidance shows 500mb winds of 50 to 70 knots, while deepest 850mb to 500mb moisture is located from the northern Dacks into the northern/central VT. Have continued 70 to 90% for the dacks into the northern Greens for Sunday night with chc in the valleys. Thermal profiles show gradual cooling, especially valleys where mixing will limit temps from dropping sharply, so anticipate rain/snow mix below 1500 feet, until 925mb temps drop below 0c by 09z Monday. Snow accumulations generally 1 to 3 inches mountains and minimal in the valleys, given warm bl temps. Lows range from 20s mountains to mid 30s valleys on Sunday night. On Monday, expect a sharp valley to summit thermal profile with valleys in the mid 30s to near 40f, while summits hold in the upper teens to mid 20s, depending upon elevations. Winds will make it feel much cooler with scattered rain/snow showers. Another 5h vort and ribbon of mid level moisture, along with favorable upslope flow will produce additional snow showers on Monday Night. Expect another 1 to 3 inches for the mountains, especially northern Dacks and parts of the central/northern Greens. Temps fall back into the single digits/teens mountains to lower 20s warmer valleys. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 256 AM EST Saturday...Large scale pattern change develops for the long term with development of mid/upper lvl ridge across the eastern Conus. This will result in much above normal temps by the end of the week. Tuesday will be dry with temps mainly in the 20s to near 30, per progged 925mb temps in the -8 to -10c range. Expecting a chilly night Tues night into Wed morning with light winds and clear skies, associated with 1030mb high pres overhead. This will result in temps ranging from near 0f SLK/NEK to mid teens CPV/SLV. Temps quickly warm under mostly sunny skies on Weds with developing low level waa on backside of high pres. Expecting highs well into the 30s with maybe a few spots near 40f. Warming trend continues on Thurs into Friday with progged 850mb temps approaching 10c. This would support highs well into the 50s to near 60f both days, however progged rh fields show the potential for clouds and given snow pack temps will probably be held in check. I did bump values above guidance both days with highs mid 40s to lower 50s for Thursday and well into the 50s most locations for Friday. A weakening sfc boundary and associated lift/moisture will produce a few rain showers late Thurs into Friday, but overall qpf is very light. Given expected qpf < 0.25, not anticipating any hydro related issues with warming trend toward the end of the week. Should result in nearly ideal conditions for starting our melting process at all levels. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Through 18Z Sunday...VFR conditions and light winds will persist through the daylight hours today. After 00z expect southeasterly flow to increase along with some high and mid level cloud cover. Between 06-08z a low level jet will start to move into the region and we'll see gusty winds picking up. Initially expect winds to gust between 20 to 30 knots. A mix of snow and sleet will begin to push in from the south and will provide IFR visibilities with MVFR ceilings generally between 09-12z. With the strong jet in place it could be quite gusty at times for RUT/MPV/PBG and the precip will become scattered throughout the morning and into the afternoon Sunday. Outlook... Sunday Night: Mainly VFR, with local MVFR possible. Windy with gusts to 35 kt. Chance SHRA, Chance SHSN. Monday: Mainly VFR, with areas MVFR possible. Windy with gusts to 35 kt. Chance SHRA, Chance SHSN. Monday Night: Mainly VFR, with areas MVFR possible. Chance SHSN. Tuesday: Mainly VFR, with areas MVFR possible. Slight chance SHSN. Tuesday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. Chance SHRA, Chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Clay NEAR TERM...Clay/Deal SHORT TERM...Taber LONG TERM...Taber AVIATION...Deal
Hazardous weather outlook, Mar 9, 3:14 AM EST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 314 AM EST Sat Mar 9 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-100815- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 314 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snowfall will move into the North Country after late Sunday night ahead of a warm front. During the day on Sunday, snow will begin to mix with sleet and ultimately transition to rainfall during the late morning and early afternoon hours. Total snow accumulations will generally range from 1-2 inches with 2-4 inches possible across the northern Adirondacks. Gusty southeasterly winds will also be observed on Sunday with southeasterly winds gusting up to 25 to 40 mph throughout the day. The strongest winds will occur along the western slopes of the Green and Adirondack Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Vermont, 2019Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.